Ändra sökning
RefereraExporteraLänk till posten
Permanent länk

Direktlänk
Referera
Referensformat
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Annat format
Fler format
Språk
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Annat språk
Fler språk
Utmatningsformat
  • html
  • text
  • asciidoc
  • rtf
Contributions to the Stochastic Maximum Principle
KTH, Skolan för teknikvetenskap (SCI), Matematik (Inst.), Matematik (Avd.).
2009 (Engelska)Doktorsavhandling, sammanläggning (Övrigt vetenskapligt)
Abstract [en]

This thesis consists of four papers treating the maximum principle for stochastic control problems.

In the first paper we study the optimal control of a class of stochastic differential equations (SDEs) of mean-field type, where the coefficients are allowed to depend on the law of the process. Moreover, the cost functional of the control problem may also depend on the law of the process. Necessary and sufficient conditions for optimality are derived in the form of a maximum principle, which is also applied to solve the mean-variance portfolio problem.

In the second paper, we study the problem of controlling a linear SDE where the coefficients are random and not necessarily bounded. We consider relaxed control processes, i.e. the control is defined as a process taking values in the space of probability measures on the control set. The main motivation is a bond portfolio optimization problem. The relaxed control processes are then interpreted as the portfolio weights corresponding to different maturity times of the bonds. We establish existence of an optimal control and necessary conditons for optimality in the form of a maximum principle, extended to include the family of relaxed controls.

The third paper generalizes the second one by adding a singular control process to the SDE. That is, the control is singular with respect to the Lebesgue measure and its influence on the state is thus not continuous in time. In terms of the portfolio problem, this allows us to consider two investment possibilities - bonds (with a continuum of maturities) and stocks - and incur transaction costs between the two accounts.

In the fourth paper we consider a general singular control problem. The absolutely continuous part of the control is relaxed in the classical way, i.e. the generator of the corresponding martingale problem is integrated with respect to a probability measure, guaranteeing the existence of an optimal control. This is shown to correspond to an SDE driven by a continuous orthogonal martingale measure. A maximum principle which describes necessary conditions for optimal relaxed singular control is derived.

Ort, förlag, år, upplaga, sidor
Stockholm: KTH , 2009. , s. v, 15
Serie
Trita-MAT, ISSN 1401-2286 ; 09:12
Nationell ämneskategori
Sannolikhetsteori och statistik
Identifikatorer
URN: urn:nbn:se:kth:diva-11301ISBN: 978-91-7415-436-8 (tryckt)OAI: oai:DiVA.org:kth-11301DiVA, id: diva2:272710
Disputation
2009-10-30, Sal F3, Lindstedtsvägen 26, KTH, Stockholm, 13:00 (Engelska)
Opponent
Handledare
Anmärkning
QC 20100618Tillgänglig från: 2009-10-16 Skapad: 2009-10-16 Senast uppdaterad: 2010-07-19Bibliografiskt granskad
Delarbeten
1. A maximum principle for SDEs of mean-field type
Öppna denna publikation i ny flik eller fönster >>A maximum principle for SDEs of mean-field type
2011 (Engelska)Ingår i: Applied mathematics and optimization, ISSN 0095-4616, E-ISSN 1432-0606, Vol. 63, nr 3, s. 341-356Artikel i tidskrift (Refereegranskat) Published
Abstract [en]

We study the optimal control of a stochastic differential equation (SDE) of mean-field type, where the coefficients are allowed to depend on some functional of the law as well as the state of the process. Moreover the cost functional is also of mean-field type, which makes the control problem time inconsistent in the sense that the Bellman optimality principle does not hold. Under the assumption of a convex action space a maximum principle of local form is derived, specifying the necessary conditions for optimality. These are also shown to be sufficient under additional assumptions. This maximum principle differs from the classical one, where the adjoint equation is a linear backward SDE, since here the adjoint equation turns out to be a linear mean-field backward SDE. As an illustration, we apply the result to the mean-variance portfolio selection problem.

Nationell ämneskategori
Sannolikhetsteori och statistik
Identifikatorer
urn:nbn:se:kth:diva-13441 (URN)10.1007/s00245-010-9123-8 (DOI)000288507800002 ()2-s2.0-79958262462 (Scopus ID)
Anmärkning
QC 20110411 uppdaterad från submitted till published 20110411Tillgänglig från: 2010-06-18 Skapad: 2010-06-18 Senast uppdaterad: 2017-12-12Bibliografiskt granskad
2. A maximum principle for relaxed stochastic control of linear SDEs with application to bond portfolio optimization
Öppna denna publikation i ny flik eller fönster >>A maximum principle for relaxed stochastic control of linear SDEs with application to bond portfolio optimization
2010 (Engelska)Ingår i: Mathematical Methods of Operations Research, ISSN 1432-2994, E-ISSN 1432-5217, Vol. 72, nr 2, s. 273-310Artikel i tidskrift (Refereegranskat) Published
Abstract [en]

We study relaxed stochastic control problems where the state equation is a one dimensional linear stochastic differential equation with random and unbounded coefficients. The two main results are existence of an optimal relaxed control and necessary conditions for optimality in the form of a relaxed maximum principle. The main motivation is an optimal bond portfolio problem in a market where there exists a continuum of bonds and the portfolio weights are modeled as measure-valued processes on the set of times to maturity.

Nyckelord
Optimization and Control, Stochastic control, Relaxed control, Maximum principle, H-function, Bond portfolio
Nationell ämneskategori
Sannolikhetsteori och statistik
Identifikatorer
urn:nbn:se:kth:diva-8006 (URN)10.1007/s00186-010-0320-7 (DOI)000283255600005 ()2-s2.0-78049527381 (Scopus ID)
Anmärkning
QC 20100618 Ändrat från submitted till published 20110129Tillgänglig från: 2008-02-20 Skapad: 2008-02-20 Senast uppdaterad: 2017-12-14Bibliografiskt granskad
3. A mixed relaxed singular maximum principle for linear SDEs with random coefficients
Öppna denna publikation i ny flik eller fönster >>A mixed relaxed singular maximum principle for linear SDEs with random coefficients
(Engelska)Artikel i tidskrift (Refereegranskat) Submitted
Abstract [en]

We study singular stochastic control of a two dimensional stochastic differential equation, where the first component is linear with random and unbounded coefficients. We derive existence of an optimal relaxed control and necessary conditions for optimality in the form of a mixed relaxed-singular maximum principle in a global form. A motivating example is given in the form of an optimal investment and consumption problem with transaction costs, where we consider a portfolio with a continuum of bonds and where the portfolio weights are modeled as measure-valued processes on the set of times to maturity.

Nyckelord
Optimization and Control
Nationell ämneskategori
Sannolikhetsteori och statistik
Identifikatorer
urn:nbn:se:kth:diva-13454 (URN)
Anmärkning
QS 2012Tillgänglig från: 2010-06-18 Skapad: 2010-06-18 Senast uppdaterad: 2012-03-26Bibliografiskt granskad
4. The relaxed general maximum principle for singular optimal control of diffusions
Öppna denna publikation i ny flik eller fönster >>The relaxed general maximum principle for singular optimal control of diffusions
2009 (Engelska)Ingår i: Systems & control letters (Print), ISSN 0167-6911, E-ISSN 1872-7956, ISSN 01676911, Vol. 58, nr 1, s. 76-82Artikel i tidskrift (Refereegranskat) Published
Abstract [en]

In this paper we study optimality in stochastic control problems where the state process is a stochastic differential equation (SDE) and the control variable has two components, the first being absolutely continuous and the second singular. A control is defined as a solution to the corresponding martingale problem. To obtain existence of an optimal control Haussmann and Suo [U.G. Haussmann, W. Suo, Singular optimal stochastic controls I: Existence, SIAM J. Control Optim. 33 (3) (1995) 916-936] relaxed the martingale problem by extending the absolutely continuous control to the space of probability measures on the control set. Bahlali et al. [S. Bahlali, B. Djehiche, B. Mezerdi, The relaxed stochastic maximum principle in singular optimal control of diffusions, SIAM J. Control Optim. 46 (2) (2007) 427-444] established a maximum principle for relaxed singular control problems with uncontrolled diffusion coefficient. The main goal of this paper is to extend their results to the case where the control enters the diffusion coefficient. The proof is based on necessary conditions for near optimality of a sequence of ordinary controls which approximate the optimal relaxed control. The necessary conditions for near optimality are obtained by Ekeland's variational principle and the general maximum principle for (strict) singular control problems obtained in Bahlali and Mezerdi [S. Bahlali, B. Mezerdi, A general stochastic maximum principle for singular control problems, Electron J. Probab. 10 (2005) 988-1004. Paper no 30]. © 2008 Elsevier B.V. All rights reserved.

Nyckelord
Adjoint equations; Martingale measures; Maximum principle; Relaxed control; Singular control
Nationell ämneskategori
Sannolikhetsteori och statistik
Identifikatorer
urn:nbn:se:kth:diva-13459 (URN)10.1016/j.sysconle.2008.08.003 (DOI)000262755200011 ()2-s2.0-57249094306 (Scopus ID)
Anmärkning
QC 20100618Tillgänglig från: 2010-06-18 Skapad: 2010-06-18 Senast uppdaterad: 2017-12-12Bibliografiskt granskad

Open Access i DiVA

fulltext(346 kB)1969 nedladdningar
Filinformation
Filnamn FULLTEXT01.pdfFilstorlek 346 kBChecksumma SHA-512
c551ea49d9cb6a00a7135f717362816784b8cf8dc0c0d08a85daeccddb4f1fb033b69a9be40a0e8459408a814e60d2cc7f6fb667b5bf0f61d238a9f2d5ab4751
Typ fulltextMimetyp application/pdf

Sök vidare i DiVA

Av författaren/redaktören
Andersson, Daniel
Av organisationen
Matematik (Avd.)
Sannolikhetsteori och statistik

Sök vidare utanför DiVA

GoogleGoogle Scholar
Totalt: 1969 nedladdningar
Antalet nedladdningar är summan av nedladdningar för alla fulltexter. Det kan inkludera t.ex tidigare versioner som nu inte längre är tillgängliga.

isbn
urn-nbn

Altmetricpoäng

isbn
urn-nbn
Totalt: 897 träffar
RefereraExporteraLänk till posten
Permanent länk

Direktlänk
Referera
Referensformat
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Annat format
Fler format
Språk
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Annat språk
Fler språk
Utmatningsformat
  • html
  • text
  • asciidoc
  • rtf